Alert archive / Nebraska / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Hastings, NE

February 10, 201221 counties in Nebraska

NWS Hastings, NE issued this wind chill advisory at Feb 10, 2012, 3:22 PM CST for 21 counties in Nebraska. It took effect at Feb 10, 2012, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 3:22 PM CST (21:22 UTC)
In effect from
Feb 10, 2012, 9:00 PM CST
Expired
Feb 11, 2012, 10:00 AM CST
In force
13 hr
Issued by
NWS Hastings, NE
All 21 counties

Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WWUS43 KGID 102122
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
322 PM CST FRI FEB 10 2012

NEZ039>041-046>049-060>064-073>077-084>087-110530-
/O.NEW.KGID.WC.Y.0001.120211T0300Z-120211T1600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
322 PM CST FRI FEB 10 2012

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 10 AM CST SATURDAY. 

* TIMING...WIND CHILL VALUES WILL DROP TO 20 BELOW TO 25 BELOW
  ZERO THIS EVENING AND CONTINUE THROUGH SATURDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE 5 BELOW TO 13
  BELOW. 

* WINDS...NORTH WINDS AROUND 10 MPH ARE EXPECTED. 

* IMPACT...WIND CHILL VALUES THIS LOW WILL RESULT IN FROST BITE TO
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
572 
WWUS43 KGID 110427
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CST FRI FEB 10 2012

NEZ039>041-046>049-060>064-073>077-084>087-111200-
/O.CON.KGID.WC.Y.0001.000000T0000Z-120211T1600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1027 PM CST FRI FEB 10 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* TIMING...WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED
  DURING THE OVERNIGHT HOURS THROUGH EARLY SATURDAY MORNING.

* TEMPERATURES...LOW TEMPERATURES SATURDAY MORNING WILL RANGE
  FROM 5 TO 13 BELOW ZERO.

* WINDS...NORTH WINDS NEAR 15 MPH LATE THIS EVENING WILL DIMINISH
  TO NEAR 10 MPH BY EARLY SATURDAY MORNING.

* IMPACT...WIND CHILL VALUES THIS LOW CAN BE DANGEROUS AND RESULT
  IN FROST BITE AS WELL AS HYPOTHERMIA IF PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

ROSSI
860 
WWUS43 KGID 111105
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
505 AM CST SAT FEB 11 2012

NEZ039>041-046>049-060>064-073>077-084>087-111600-
/O.CON.KGID.WC.Y.0001.000000T0000Z-120211T1600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
505 AM CST SAT FEB 11 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL RANGE FROM
  AROUND 0 TO 6 DEGREES BELOW ZERO WITH WIND CHILL VALUES AT TIMES
  AROUND 20 DEGREES BELOW ZERO.

* WINDS...NORTH WINDS AT 10 TO 15 MPH WILL ADD TO THE CHILL.

* IMPACT...WIND CHILL VALUES THIS LOW CAN BE DANGEROUS AND 
  RESULT IN FROST BITE AS WELL AS HYPOTHERMIA IF PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WESELY
314 
WWUS43 KGID 111557
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
957 AM CST SAT FEB 11 2012

NEZ039>041-046>049-060>064-073>077-084>087-111700-
/O.EXP.KGID.WC.Y.0001.000000T0000Z-120211T1600Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...
CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
957 AM CST SAT FEB 11 2012

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

ALTHOUGH WIND CHILL VALUES WILL REMAIN COLD TODAY WITH READINGS 
BETWEEN -5 AND -15 DEGREES POSSIBLE FOR AT LEAST A FEW MORE
HOURS...THEY WILL NO LONGER MEET ADVISORY CRITERIA OF -20 DEGREES. 

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 3:22 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 10, 3:22 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
322 PM CST FRI FEB 10 2012

.SHORT TERM...TONIGHT AND SATURDAY. MAIN FORECAST CONCERNS WILL BE
TEMPERATURES.

SATELLITE AND OBSERVATIONS SHOW SOME CLOUDS ACROSS THE SOUTHWEST
PART OF THE FORECAST AREA THIS AFTERNOON BUT EVEN THEY HAVE BEEN
PUSHING OUT OF THE AREA DURING THE AFTERNOON. SURFACE ANALYSIS SHOWS
A STRONG SURFACE HIGH PRESSURE SYSTEM ACROSS THE NORTHERN PLAINS
THAT WILL HAVE THE MOST EFFECT ON THE AREA DURING THE PERIOD. VERY
COLD AIR WILL PUSH INTO THE FORECAST AREA TONIGHT. WITH THE SURFACE
HIGH MOVING INTO THE AREA THE CLOUDS TO THE SOUTHWEST WILL PUSH OUT
OF THE AREA AND WINDS WILL BECOME LIGHT. WITH CLEAR SKIES...LIGHT
WINDS AND THE SNOW PACK EXPECT TEMPERATURES TO DROP QUITE A BIT
TONIGHT. EVEN WITH WINDS ON THE LIGHTER SIDE...THE WIND CHILL VALUES
WILL REACH ADVISORY CRITERIA AND WILL GO WITH A WIND CHILL ADVISORY.
THE SURFACE HIGH SETTLES OVER THE AREA TOMORROW AND DO NOT EXPECT
THERE TO BE A SIGNIFICANT WARM UP. WINDS WILL BE LIGHT SO THERE WILL
NOT BE ANY MIXING AND EVEN THE SUN WILL HAVE A HARD TIME TO WARM
THINGS UP. LOOKS LIKE THE NEXT 24 HOURS OR SO COULD BE THE COLDEST
PERIOD OF THE SEASON.

.LONG TERM...SUNDAY THROUGH FRIDAY. THIS IS AN UNSETTLED PERIOD IN
GENERAL WITH THE SEVERAL...OR THE POTENTIAL FOR SEVERAL WAVES TO
INFLUENCE OUR WEATHER. TEMPERATURES IN GENERAL WILL BE AT OR BELOW
NORMAL OVER SNOW COVERED AREAS...AND AROUND TO POSSIBLY ABOVE NORMAL
OVER SNOW-FREE AREAS OF THE FAR SOUTHERN FORECAST AREA.

THE FIRST SYSTEM IMPACTS OUR AREA SUNDAY NIGHT AND MONDAY. THOUGH
WARMER SUNDAY TEMPERATURES...A STEADY SOUTH BREEZE AND CLOUD COVER
WILL KEEP IT PRETTY DARN COLD FEELING. WARM ADVECTION AND EVENTUAL
SATURATION SUNDAY NIGHT LEADS TO SOME LIGHT SNOW DEVELOPING
ESPECIALLY OVER THE EASTERN 1/2 OF THE FORECAST AREAS. MODELS DON/T
SHOW TOO MUCH MID LEVEL DRYING TO SUPPORT FREEZING DRIZZLE...BUT THAT
MAY BE SOMETHING TO WATCH IN THE FAR SOUTHERN FORECAST AREA LATE
SUNDAY NIGHT OR EARLY MONDAY. THE REASONABLE AGREEMENT AMONGST MODELS
WARRANTS SOME SOLID SNOW CHANCES FOR 48 HOURS OUT...AND WOULDN'T BE
SURPRISED AT AN INCH OR SO OF ACCUMULATION. THIS MAY TURN INTO A 2
INCHER EAST OF AN AURORA TO MANKATO LINE. THE SYSTEM WRAPS UP FROM
WEST TO EAST DURING THE DAY MONDAY.

SHORTWAVE RIDGING TUESDAY SHOULD PRODUCE A REASONABLY NICE DAY AS
TEMPERATURES START TO CLIMB TO NORMAL VALUES...GIVE OR TAKE
DEPENDING UPON SNOW COVER. THE SNOW REALLY ISN'T GOING ANYWHERE
ANYTIME SOON...SO THERE SHOULD BE DAILY IMPACTS THROUGH THE WEEK ON
HIGH TEMPERATURES. THE OVERALL PATTERN IN THE WEDNESDAY-FRIDAY TIME
FRAME IS CHALLENGING AT BEST TO PREDICT. MODELS HAVE A LITTLE BET OF
EVERYTHING. WEDNESDAY SEEMS LIKE THE MOST LIKELY DAY TO CATCH SOME
LIGHT SNOW/RAIN...BUT EVEN THAT IS TOUGH. HAVEN/T STRAYED MUCH FROM
REGIONAL MODEL INITIALIZATION FOR NOW GIVEN THIS UNCERTAINTY.

&&

.PREV DISCUSSION... /ISSUED 1126 AM CST FRI FEB 10 2012/

AVIATION...18Z TAF. MAIN CLOUD AREA SHOULD REMAIN TO THE
SOUTHWEST OF KGRI TERMINAL BUT THERE COULD BE A FEW LOWER CLOUDS
AND SOME MID LEVEL CLOUDS THAT MAY AFFECT THE TERMINAL AREA...BUT
IT SHOULD REMAIN VFR. NORTH WINDS WILL BE GUSTY DURING THE
AFTERNOON. A SURFACE HIGH PRESSURE WILL AFFECT THE AREA TONIGHT
AND SATURDAY. WINDS WILL BE LIGHT AND THERE WILL BE CLEAR SKIES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST SATURDAY
     FOR NEZ039>041-046>049-060>064-073>077-084>087.

KS...NONE.
&&
Hazardous weather outlook, Feb 10, 3:20 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
320 PM CST FRI FEB 10 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
320 PM CST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND CHILL ADVISORY HAS BEEN POSTED FOR LATE TONIGHT FOR A
PORTION OF SOUTH CENTRAL NEBRASKA...MAINLY EAST OF A LINE
GOTHENBURG TO FRANKLIN NEBRASKA. THOUGH WINDS WILL NOT BE OVERLY
STRONG...WHAT WIND THERE IS...WILL TEAM WITH BITTER COLD AIR
TEMPERATURES...TO PRODUCE WIND CHILLS RANGING FROM 20 TO 25 BELOW
ZERO IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR A PORTION OF SOUTH
CENTRAL NEBRASKA THROUGH THE MORNING HOURS. DANGEROUSLY COLD CHILL
FACTORS OF AROUND 20 BELOW ZERO ARE LIKELY. IN ADDITION...SUB ZERO
AIR TEMPERATURES WILL IMPACT MOST OF THE FORECAST AREA FIRST THING
SATURDAY MORNING.

A QUICK MOVING WEATHER SYSTEM WILL BRING LIGHT SNOW TO THE OUTLOOK
AREA SUNDAY NIGHT AND MONDAY. SNOW ACCUMULATIONS OF AROUND 1 INCH
WILL BE POSSIBLE WITH THIS SYSTEM...WITH AREAS EAST OF A LINE FROM
AURORA NEBRASKA TO JEWELL KANSAS...POSSIBLY PICKING UP 1 TO 2
INCHES OF NEW SNOW.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Chill Advisories in Nebraska, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.